Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 3, NWS Fort Worth, TX

January 16, 2017Denton County, Texas

NWS Fort Worth, TX issued this river flood warning at Jan 16, 2017, 8:28 AM CST for Denton County, Texas. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jan 16, 2017, 8:28 AM CST (14:28 UTC)
Expired
Jan 17, 2017, 3:22 AM CST
In force
19 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 58 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Denton Creek near Justin (DCJT2). The gauge peaked at 10.37 ft at Jan 16, 2017, 11:00 AM CST.

actionminormoderate5101501/1601/1701/18
Action stage
9 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

741 
WGUS44 KFWD 161428
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
828 AM CST MON JAN 16 2017

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Denton Creek Near Justin Affecting Denton COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC121-170228-
/O.NEW.KFWD.FL.W.0003.170116T1428Z-170117T0922Z/
/DCJT2.1.ER.170116T1353Z.170116T1800Z.170116T2122Z.NO/
828 AM CST MON JAN 16 2017

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Denton Creek Near Justin.
* UNTIL LATE TONIGHT...Or until the warning is cancelled.
* At 0800 AM Monday the stage was 10.03 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 11 feet 
  by Monday afternoon. The river should fall below flood stage Monday
  afternoon.

&&
 
LAT...LON 3311 9738 3302 9727 3307 9715 3315 9726

$$
2 follow-up statements
104 
WGUS84 KFWD 161942
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
142 PM CST MON JAN 16 2017

...The Flood Warning continues for the following areas in Texas...
 
  Denton Creek Near Justin Affecting Denton COUNTY 

  Trinity River At Dallas Affecting Dallas COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC121-170742-
/O.EXT.KFWD.FL.W.0003.000000T0000Z-170117T0748Z/
/DCJT2.1.ER.170116T1353Z.170116T1630Z.170116T1948Z.NO/
142 PM CST MON JAN 16 2017

The Flood Warning continues for
  The Denton Creek Near Justin.
* At 0100 PM Monday the stage was 10.23 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and is forecast to end late Monday 
  afternoon.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by late Monday afternoon.
* At 10 feet, Minor out of bank flooding will occur to farm and ranch 
  lands near the creek.

&&
 
LAT...LON 3311 9738 3302 9727 3307 9715 3315 9726

$$

TXC113-170741-
/O.EXT.KFWD.FL.W.0002.000000T0000Z-170118T0306Z/
/DALT2.1.ER.170116T1033Z.170117T0000Z.170117T1506Z.NO/
142 PM CST MON JAN 16 2017

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0100 PM Monday the stage was 33.80 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 34 feet 
  by Monday evening. The river should fall below flood stage Tuesday 
  morning.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$
428 
WGUS44 KFWD 170034
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CST MON JAN 16 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC121-170104-
/O.CAN.KFWD.FL.W.0003.000000T0000Z-170117T0748Z/
/DCJT2.1.ER.170116T1353Z.170116T1630Z.170116T2030Z.NO/
634 PM CST MON JAN 16 2017

* At 0600 PM Monday the stage was 9.60 feet.
* Flood stage is 10.0 feet.
* No flooding is currently forecast.
* At 10 feet, Minor out of bank flooding will occur to farm and ranch 
  lands near the creek.

&&
 
LAT...LON 3311 9738 3302 9727 3307 9715 3315 9726

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 16, 5:46 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Jan 16, 5:46 AM CST, 2 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
546 AM CST Mon Jan 16 2017

.AVIATION...
/12Z TAFs/

In the wake of earlier rain and thunderstorms, dense fog has
developed under clear skies and light winds, with wet grounds in
place. There will likely be an improvement from west to east this
morning after sunrise, but will continue a mention of visibilities
<1/2SM through 15-16Z. In the Metroplex, IFR cigs may hang around
through 18-19Z, but otherwise all the TAF airports should
experience VFR flying conditions this afternoon.

West winds will become established across the region later this
morning, and then a wind shift to the northwest and north will
occur late this afternoon and evening as another front moves
through the region. Somewhat moist air will remain stalled across
Central Texas which may allow some light fog to develop again
around KACT tonight. For now, will include a 4SM BR at KACT
starting around 04Z. Drier air to the north, including the DFW
Metroplex, should preclude fog development but will continue to
monitor for this potential.

Additional showers and isolated thunderstorms are possible on
Tuesday, mainly in the afternoon and with better chances in
Central Texas.

JLDunn

&&

.PREV DISCUSSION... /ISSUED 347 AM CST Mon Jan 16 2017/
Rain and thunderstorms continue to push to the east early this
morning as the upper low responsible for last night's round of
severe storms and flooding ejects northeastward into the Central
Plains. Where skies cleared out behind the line of storms, patchy
fog (some dense) has formed mostly along/west of I-35. Expect
visibilities to remain less than a mile and occasionally less than
1/4 mile in this area, and have gone with a Dense Fog Advisory
through 9am. The advisory may need to be expanded farther east if
conditions begin to deteriorate.

Showers and storms will linger across our southeastern counties
today where a moisture gradient and weak surface convergence will
remain. Additional showers and storms may develop in this area
later this afternoon, but a lack of strong large-scale ascent as
well as limited instability should limit any storm's intensity.
In the meantime, drier air will be slowly filtering in from the
west across the rest of North and Central TX with light westerly
surface winds. Later today and tonight, a cold front (currently
positioned roughly from OKC southwestward through the TX
Panhandle) will move through the area. Winds will become
northwesterly which will advect in cooler air overnight dropping
temperatures 5-15 degrees for Tuesday.

The aforementioned cold front will stall across south TX on
Tuesday with a deepening upper low taking shape to our west. As
this low intensifies and moves toward the region Tuesday night,
isentropic ascent over the frontal zone will result in showers and
isolated storms developing across much of Central TX. Have
continued an upward trend in PoPs during the middle of the week
as guidance continues to advertise a higher potential for rain and
a few thunderstorms. With this activity being elevated above a
cooler surface layer well north of the stalled front, severe
storms are not expected. In fact, due to very limited instability,
activity may consist more of widespread showers without much
thunder. The highest rain chances will be on Wednesday with the
highest PoPs confined to Central TX through the middle of the
week.

Rain and thunderstorm chances will begin tapering off from west to
east on Thursday as the upper low begins shifting northward,
pulling the stationary front back north as a warm front.
Temperatures on Thursday will be a few degrees warmer as south
flow resumes and some clearing skies allow for increased heating.
It appears our forecast area will be situated on the subsident
side of the departing shortwave during this time which implies
most of the thunderstorm potential will be shifting east of the
area for the rest of Thursday.

Forecast confidence decreases heading into the weekend, although
it does appear an active pattern will still send numerous
disturbances through the area into early next week. We should be
between systems on Friday with above normal temperatures
continuing. Guidance is suggesting another shortwave will be
digging southward through the Central Plains during this time
which would affect our weather for the upcoming weekend. This
shortwave would be capable of generating a deep surface low to
our north on Saturday/Sunday leading to additional chances for
thunderstorms across parts of East TX.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    66  43  56  45  58 /  10   0  10  40  30
Waco                69  47  55  44  59 /  10  10  40  60  40
Paris               64  43  56  44  57 /  20  10   5  40  30
Denton              62  40  55  39  57 /  10   0  10  40  30
McKinney            63  42  56  42  58 /  10   0  10  40  30
Dallas              66  44  56  47  59 /  10   0  10  40  30
Terrell             67  45  57  44  59 /  10  10  20  50  30
Corsicana           67  48  57  47  59 /  20  10  40  60  40
Temple              68  48  55  45  59 /  10  10  60  60  50
Mineral Wells       62  39  55  40  58 /   5   0  10  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 10 AM CST this morning for TXZ091>094-
100>105-115>121-129>134-141>145-157-159.

&&

82/26
Hazardous weather outlook, Jan 16, 7:17 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
717 AM CST MON JAN 16 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
717 AM CST MON JAN 16 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A DENSE FOG ADVISORY IS IN EFFECT THROUGH 10 AM FOR MOST OF NORTH
TEXAS AND PARTS OF CENTRAL TEXAS WHERE VISIBILITY MAY FALL TO 1/4
MILE OR LESS AT TIMES. ELSEWHERE...PATCHY FOG MAY REDUCE VISIBILITIES
TO A MILE OR LESS. USE CAUTION AND SLOW DOWN WHILE DRIVING THROUGH
FOG.

THUNDERSTORM CHANCES WILL CONTINUE TODAY AND TONIGHT EAST OF A
BONHAM TO TEMPLE LINE. WITH LIMITED INSTABILITY AND LIFT...SEVERE
STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ON TUESDAY THROUGH THURSDAY...ISOLATED THUNDERSTORMS ARE POSSIBLE
ACROSS THE REGION WITH THE HIGHEST CHANCES BEING ACROSS CENTRAL AND
EASTERN TEXAS. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

LOW CHANCES FOR THUNDERSTORMS MAY RETURN TO PARTS OF NORTH AND
CENTRAL TEXAS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

STALLEY

In the hours before

Special weather statement, Jan 16, 2:43 AM CST, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
243 AM CST MON JAN 16 2017

TXZ146-147-161-160915-
Limestone TX-Freestone TX-Navarro TX-
243 AM CST MON JAN 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREESTONE...NORTH
CENTRAL LIMESTONE AND SOUTHEASTERN NAVARRO COUNTIES UNTIL 315 AM
CST...

At 243 AM CST, Doppler radar was tracking a strong thunderstorm over
Mexia, moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Mexia, Fairfield, Wortham, Angus, Navarro, Mildred, Eureka,
Tehuacana, Richland, Streetman and Kirvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3174 9611 3162 9657 3182 9665 3206 9633
TIME...MOT...LOC 0843Z 241DEG 34KT 3171 9651

JLDunn
Local storm report, Jan 16, 5:53 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 AM CST MON JAN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TSTM WND DMG     2 NW MEXIA              31.70N  96.52W
01/16/2017                   LIMESTONE          TX   EMERGENCY MNGR

            DAMAGE OCCURRED TO THE MEXIA STATE SUPPORTED LIVING
            CENTER NEAR HWY 171 AND FM 2838. SIX BLDGS WERE DAMAGED,
            ROOF PANELS WERE TORN OFF, AND PORTABLE BLDGS SHIFTED OFF
            FOUNDATION. POWER LINES WERE ALSO DOWN AND GAS MAINS WERE
            DAMAGED.
Local storm report, Jan 16, 6:03 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 AM CST MON JAN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     10 NE ALVARADO          32.50N  97.10W
01/15/2017                   JOHNSON            TX   EMERGENCY MNGR

            DAMAGE TO 5-6 WAREHOUSE BUILDINGS...MOSTLY METAL GARAGE
            DOORS BLOWN IN/OUT. TIME IS ESTIMATED.
Local storm report, Jan 16, 6:09 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CST MON JAN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     1 SW FARMERS BRANCH     32.92N  96.91W
01/15/2017                   DALLAS             TX   PUBLIC

            ABOUT 10-20 WINDOWS WERE BLOWN OUT OF A 17-STORY OFFICE
            BUILDING NEAR I-35 AND 635 (LBJ FREEWAY). THE REVOLVING
            DOOR WAS ALSO BLOWN DOWN.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 6:10 PM CSTTornado WarningFWDBosque35 min
Jan 15, 6:14 PM CSTAreal Flood AdvisoryFWDBosque, Hill, Johnson2 hr
Jan 15, 6:22 PM CSTTornado WarningFWDBosque, Hill38 min
Jan 15, 6:23 PM CSTAreal Flood AdvisoryFWDDenton, Tarrant112 min
Jan 15, 6:26 PM CSTSpecial Weather StatementFWDDenton64 min
Jan 15, 6:53 PM CSTTornado Warning Tornado observedFWDHill, Johnson37 min
Jan 15, 7:23 PM CSTSevere Thunderstorm WarningFWDEllis, Hill, Johnson52 min
Jan 15, 7:34 PM CSTSpecial Weather StatementFWDHood, Parker, Tarrant56 min
Jan 15, 7:45 PM CSTTornado WarningFWDJohnson30 min
Jan 15, 7:50 PM CSTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant40 min
Jan 15, 8:04 PM CSTTornado WarningFWDJohnson16 min
Jan 15, 8:06 PM CSTFlash Flood WarningFWDJohnson, Tarrant3 hr
Jan 15, 8:12 PM CSTSpecial Weather StatementFWDHamilton, Lampasas, Mills63 min
Jan 15, 8:14 PM CSTTornado WarningFWDTarrant31 min
Jan 15, 8:27 PM CSTSpecial Weather StatementFWDJohnson, Tarrant18 min
Jan 15, 8:33 PM CSTTornado WarningFWDDallas, Tarrant27 min
Jan 15, 8:42 PM CSTSpecial Weather StatementFWDDallas, Denton, Johnson, Somervell, Tarrant63 min
Jan 15, 9:01 PM CSTSevere Thunderstorm WarningFWDDallas, Tarrant44 min
Jan 15, 9:11 PM CSTAreal Flood AdvisoryFWDDallas3 hr
Jan 15, 9:30 PM CSTSevere Thunderstorm WarningFWDCollin, Denton60 min
Jan 15, 9:32 PM CSTAreal Flood AdvisoryFWDCooke3 hr
Jan 15, 9:38 PM CSTAreal Flood AdvisoryFWDCollin3 hr
Jan 15, 9:51 PM CSTSpecial Weather StatementFWDCoryell24 min
Jan 15, 9:57 PM CSTFlash Flood WarningFWDDallas3 hr
Jan 15, 10:01 PM CSTFlash Flood WarningFWDEllis3 hr
Jan 15, 10:05 PM CSTSpecial Weather StatementFWDEllis, Kaufman, Navarro, Rockwall55 min
Jan 15, 10:24 PM CSTSpecial Weather StatementFWDFannin, Hunt51 min
Jan 15, 10:34 PM CSTSpecial Weather StatementFWDCoryell26 min
Jan 15, 10:50 PM CSTAreal Flood AdvisoryFWDBosque, Coryell, Hill, McLennan3 hr
Jan 15, 10:58 PM CSTSpecial Weather StatementFWDMcLennan32 min
Jan 15, 11:04 PM CSTSpecial Weather StatementFWDHenderson, Kaufman, Rains, Van Zandt56 min
Jan 15, 11:16 PM CSTSevere Thunderstorm WarningFWDHopkins, Hunt, Rains59 min
Jan 15, 11:20 PM CSTSpecial Weather StatementFWDDelta, Hunt, Lamar55 min
Jan 15, 11:33 PM CSTSpecial Weather StatementFWDMcLennan42 min
Jan 15, 11:35 PM CSTRiver Flood WarningFWDDallas17 hr
Jan 15, 11:54 PM CSTSpecial Weather StatementFWDAnderson, Freestone, Henderson, Van Zandt66 min
Jan 16, 12:33 AM CSTRiver Flood WarningFWDDallas38 hr
Jan 16, 12:53 AM CSTAreal Flood AdvisoryFWDAnderson, Freestone, Henderson, Van Zandt3 hr
Jan 16, 12:57 AM CSTSpecial Weather StatementFWDHenderson48 min
Jan 16, 1:19 AM CSTSpecial Weather StatementFWDMilam26 min
Jan 16, 2:10 AM CSTSpecial Weather StatementFWDRobertson35 min
Jan 16, 2:43 AM CSTSpecial Weather StatementFWDNavarro32 min
Jan 16, 2:44 AM CSTDense Fog AdvisoryFWDBosque, Collin, Comanche, Cooke, Coryell, Dallas and 24 more7 hr
Jan 16, 3:45 AM CSTSevere Thunderstorm WarningFWDLeon45 min
Jan 16, 3:51 AM CSTTornado WarningFWDLeon24 min

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.